Ohio, 2014

Damaging Winds in Ohio, June 19, 2014

June 19, 2014 · NWS ILN · 7 events in 6 counties and zones

Thunderstorms developed overnight in a very unstable airmass. These storms were capable of producing damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed overnight in a very unstable airmass. These storms were capable of producing damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 19, 12:22 AM EST, 7 minutes earlier.

Area forecast discussion, Jun 19, 12:22 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
122 AM EDT THU JUN 19 2014

.SYNOPSIS...
A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OHIO
VALLEY THROUGH THE END OF THE WEEK AS A WEAK FRONT PUSHES SOUTH
THROUGH OHIO AND INDIANA TOWARD THE OHIO RIVER INTO THURSDAY. THIS
FRONT WILL BECOME MORE DIFFUSE AS IT STARTS TO WASH OUT FROM THE
MID-ATLANTIC INTO THE WESTERN GREAT LAKES INTO THE WEEKEND AS WEAK
HIGH PRESSURE ATTEMPTS TO BUILD SOUTHWARD OUT OF EASTERN CANADA
INTO THE EASTERN GREAT LAKES. OVERALL...IT WILL BE AN UNSETTLED
PERIOD FOR THE AREA WITH DAILY THREATS FOR SHOWERS AND
THUNDERSTORMS...AND CONTINUED WARM AND MUGGY DAYS. THERE IS SOME
HOPE FOR SLIGHTLY DRIER AIR AND A REDUCED THREAT OF SHOWERS AND
STORMS INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LINEAR MCS /REF SVR WATCH #326 AND ASSOCIATED MESOSCALE
DISCUSSIONS FROM SPC/ CONTINUES TO LOSE ORGANIZATION AND OVERALL
INTENSITY IN THE WFO ILN CWA. HAVE BEEN AGGRESSIVELY CLEARING
WATCH BEHIND THE LINE AND WILL CONTINUE TO DO SO. 19.00Z KILN
SOUNDING SAMPLED THE MODESTLY BUOYANT /MLCAPE TO 1500 J/KG/
AIRMASS AND WEAK BUT DEEP WLY FLOW AIRMASS THAT STILL EXISTS AHEAD
OF THE LINE ACROSS THE LOWER SCIOTO VALLEY AND ALL OF NORTHERN
KY. WHILE EXPECTING STRONG/MARGINALLY SEVERE WIND FOR THE NEXT 60
MINUTES ACROSS SCNTL OH/NERN KY...BUT AREAS FURTHER WEST ACROSS
NRN KY ARE LIKELY TO ESCAPE FREE OF DEEP CONVECTION. GIVEN DEGREE
OF INSTBY WILL KEEP THIS PART OF WATCH GOING VIA COLLAB WITH
SPC...BUT IF CONVECTION DOESN'T DEVELOP SOON WILL LIKELY CANCEL
THIS EARLY. HAVE REFINED OVERNIGHT RAIN CHANCES...STILL A LITTLE
UNCERTAIN HOW COLD POOL AND WEAK LOW LEVEL JET WILL INTERACT LATER
TONIGHT...NOT TO MENTION CONVECTION NEAR CHICAGO WHICH MAY ROLL
SOUTHEAST TOWARD THE AREA VERY ATOP THE STABLE BOUNDARY LAYER. SO
DIDN/T DIMINISH RAIN CHANCES ALL THAT MUCH GIVEN WHAT STILL IS A
VERY WARM/MOIST/UNSTABLE AIRMASS JUST SOUTHWEST OF THE AREA THAT
WILL FEED IN ATOP THE BOUNDARY LAYER AS THE LLJ DEVELOPS. ASIDE
FROM THIS WEAK THERMODYNAMIC FORCING...ASCENT WILL BE VERY WEAK SO
CHC POPS AFTER MIDNIGHT SHOULD WORK FOR MOST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE WEAK BOUNDARY MOVING THROUGH THE AREA WILL CONTINUE TO SAG
SOUTH ON THURSDAY AS UPPER RIDGE PUSHES WEST JUST A BIT. THINK
OVERRUNNING OF THE SWLY FLOW INTO THE FRONT WILL CONTINUE TO
PROMOTE SHOWERS AND STORMS ALONG/ON THE COOL SIDE OF THE FRONT
THROUGH THE DAY...THOUGH AGAIN CONFIDENCE IS NOT HIGH GIVEN AN
OVERALL WEAKLY FORCED ENVIRONMENT. BETTER RAIN CHANCES WILL BE
CONFINED TO TRI- STATE AREA WITH LOW LEVEL FOCUS WASHING OUT WITH
TIME INTO THURSDAY NIGHT. SHOULD HAVE A LITTLE MORE IN THE WAY OF
CLOUDS WHICH WILL KEEP TEMPS A LITTLE COOLER BUT STILL A
WARM/MUGGY DAY OUTSIDE OF CONVECTION.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE
CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL
STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY
WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY
ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF
THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW.

FRIDAY REMAINS THE MOST CERTAIN DAY FOR PRECIPITATION OVER THE
REGION...AS AN UPPER TROUGH MAKES ITS PUSH AWAY FROM THE AREA
(BEFORE RIDGING NUDGES IN ON SATURDAY). THERE WILL BE A SURFACE
BOUNDARY MOVING SOUTHERLY ACROSS THE CWA...GENERALLY ALONG A
NORTHWEST-TO-SOUTHEAST ORIENTATION. THE FOCUS FOR CONVECTION IS
GENERALLY EXPECTED TO MOVE ALONG THIS BOUNDARY...WITH THE GREATEST
CHANCES IN THE NORTHERN CWA...AND DRIER CONDITIONS EXPECTED BY
SATURDAY MORNING. THOUGH THE TIMING MAY BE A LITTLE FAST...THE 12Z
NAM SUGGESTS THAT CONDITIONS MAY DRY OUT AS EARLY AS FRIDAY NIGHT AS
SOON AS THE TROUGH AXIS HAS PASSED.

THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO
SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND
UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR
(GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE
WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES
ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN
SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL
FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS
DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS
FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE
VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED
CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
MID LEVEL S/W EVIDENT ON WV IMGRY OVER THE SRN GREAT LAKES TO DROP
SE THRU OHIO VALLEY EARLY THIS MORNING. LIFT AHEAD OF THIS S/W
ALONG WITH MODERATE INSTBY HAS LED TO THE DEVELOPMENT OF A
THUNDERSTORM COMPLEX. THESE STORMS WILL TRACK SE THRU ILN/S FA
EARLY THIS MORNING. THE STRONGEST STORMS AREA EXPECTED OVER THE SW
TAF SITES WHICH HAS NOT BEEN WORKED OVER FROM PREVIOUS CONVECTION.
BLYR CAPES ARE STILL AROUND 2000 J/KG OVER THIS REGION. GUSTY
WINDS AND LARGE HAIL WILL BE POSSIBLE IN SOME OF THE STRONGER
UPDRAFTS. HAVE A MENTION OF THUNDER AT ALL TAF SITES EARLY TO
ACCOUNT FOR THIS COMPLEX. SOME MVFR CIGS ARE POSSIBLE AROUND
SUNRISE ESPECIALLY ACRS THE NRN TAF SITES.

NUMERICAL MODEL SOLNS SHOWING THAT BEST THREAT FOR ADDITIONAL STORMS
WILL BE OVER THE SW THIS AFTN . HAVE A MENTION OF AFTN CONVECTION
AT KCVG/KLUK BUT KEPT THE REMAINDER OF THE TAF SITES DRY IN POST
THUNDERSTORM AIRMASS.

SFC HIGH PRESSURE BUILDING ACRS SRN CANADA AND THE GREAT LAKES
WILL NOSE IN FROM THE NORTH AND SOMEWHAT DRIER AIR WILL ADVECT
IN ON NORTHEAST WINDS THURSDAY NIGHT. THIS SHUD LIMIT CONVECTION
ACRS THE NRN TAF SITES BUT A CHANCE OF ADDITIONAL STORMS CAN NOT
BE RULED OUT ACRS KCVG/KLUK WHERE REMNANTS OF A SFC FRONTAL
BOUNDARY WILL STALL OUT. AT THIS TIME HAVE OMITTED THIS MENTION
DUE TO LIMITED COVERAGE.

OUTLOOK...THUNDERSTORMS LIKELY FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...AR
Hazardous weather outlook, Jun 18, 9:03 PM EST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 PM EDT WED JUN 18 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1003 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

MORE SHOWERS AND STORMS WILL BE POSSIBLE LATER TONIGHT AS THE NEXT
WAVE OF STORMS APPROACHES THE AREA AFTER MIDNIGHT. WHILE SEVERE
WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL FROM STRONGER
STORMS MAY CAUSE SOME SHORT TERM RUNOFF ISSUES...AND SMALL HAIL
AND GUSTY WINDS WOULD BE POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BINAU

In the hours before

Special weather statement, Jun 18, 8:41 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
941 PM EDT WED JUN 18 2014

OHZ073-080>082-088-190215-
ADAMS OH-PIKE OH-ROSS OH-SCIOTO OH-HIGHLAND OH-
941 PM EDT WED JUN 18 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HIGHLAND...NORTHERN SCIOTO...SOUTHEASTERN ROSS...PIKE AND
NORTHEASTERN ADAMS COUNTIES THROUGH 1015 PM EDT...

AT 940 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF LONDONDERRY TO RICHMOND DALE TO
SINKING SPRING...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAVERLY...PIKETON AND
LUCASVILLE.

ALSO...OMEGA...SMOKY CORNERS...LOCUST GROVE...IDAHO...LAKE WHITE...
POPLAR GROVE...ELM GROVE...LINN...GIVENS AND RARDEN ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3886 8276 3878 8299 3910 8361 3923 8292
      3940 8275 3918 8276 3916 8278 3896 8280
      3894 8275
Local storm report, Jun 18, 8:48 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
948 PM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     5 NNW DOWNTOWN COLUMBUS 40.03N 83.03W
06/18/2014                   FRANKLIN           OH   TRAINED SPOTTER

            BRANHES DOWN...ONE 6 INCHES IN DIAMETER. TIME ESTIMATED
            FROM RADAR.

&&

BINAU
Special weather statement, Jun 18, 9:34 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1034 PM EDT WED JUN 18 2014

OHZ042-190300-
DARKE OH-
1034 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DARKE COUNTY THROUGH
1100 PM EDT...

AT 1031 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHARPEYE...MOVING SOUTHEAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENVILLE AND ARCANUM.

ALSO...PIKEVILLE...WAYNE LAKES...ABBOTTSVILLE...GETTYSBURG...UNION
CORNERS...ITHACA...PITSBURG AND GORDON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4009 8481 4017 8482 4022 8478 4011 8443
      3992 8443 3992 8445 3992 8458 4005 8482
      4008 8482
Special weather statement, Jun 18, 9:56 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 PM EDT WED JUN 18 2014

OHZ042-051-190330-
DARKE OH-MIAMI OH-
1056 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT MIAMI AND SOUTHERN DARKE
COUNTIES THROUGH 1130 PM EDT...

AT 1053 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PIKEVILLE...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON...WEST
MILTON...TROY...TIPP CITY AND PIQUA.

ALSO...DARKE COUNTY AIRPORT...ABBOTTSVILLE...WEBSTER...GETTYSBURG...
UNION CORNERS...HORATIO...BLOOMER...BRADFORD...CIRCLE HILL AND POLO
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4023 8466 4020 8443 4020 8438 4016 8406
      3992 8419 3992 8427 4009 8473
Special weather statement, Jun 18, 10:24 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 PM EDT WED JUN 18 2014

OHZ034-042-043-051-190400-
DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
1124 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...
NORTHWESTERN MIAMI...SOUTHEASTERN MERCER AND NORTHERN DARKE COUNTIES
THROUGH MIDNIGHT EDT...

AT 1121 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ELDORA
SPEEDWAY...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VERSAILLES AND
COVINGTON.

ALSO...NORTH STAR...BROCK...OSGOOD...YORKSHIRE...DARKE COUNTY
AIRPORT...WILLOWDELL...WEBSTER...FORT LORAMIE...RUSSIA AND NEWPORT
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4037 8445 4035 8444 4036 8443 4032 8422
      4009 8432 4027 8476 4041 8467
Special weather statement, Jun 18, 11:07 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1207 AM EDT THU JUN 19 2014

OHZ034-035-042-043-190445-
AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
1207 AM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SHELBY...SOUTHERN
MERCER...NORTHEASTERN DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES
THROUGH 1245 AM EDT...

AT 1204 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ST.
HENRY...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MINSTER...NEW BREMEN
AND ST. MARYS.

ALSO...CARTHAGENA...MONTEZUMA...MARIA STEIN...CHICKASAW...EGYPT...
BULKHEAD...LAKE LORAMIE STATE PARK...NEW KNOXVILLE...MOULTON AND
MCCARTYVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4059 8429 4038 8421 4032 8470 4047 8473

The radar

The Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 05:27 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 19, 12:29 AM EST to 12:33 AM EST
Where
Franklin County, (Osu)oh St Univ Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.080, -83.070

Thunderstorm Wind, Miami

When
June 19, 12:35 AM EST to 12:39 AM EST
Where
Miami County, 2.61 mi NE of Piqua Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.200, -84.270

Branches were downed and a few trees were uprooted due to thunderstorm winds.

Thunderstorm Wind, Logan

When
June 19, 1:03 AM EST to 1:07 AM EST
Where
Logan County, 0.87 mi SE of De Graff
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.310, -83.910

Multiple trees were downed due to thunderstorm winds. A large limb also fell on a house.

Thunderstorm Wind, Franklin

When
June 19, 1:24 AM EST to 1:28 AM EST
Where
Franklin County, 0.53 mi E of Westerville to 1 mi ENE of Gahanna
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.120, -82.910

Two large trees were downed due to thunderstorm winds.

Thunderstorm Wind, Clark

When
June 19, 1:30 AM EST to 1:34 AM EST
Where
Clark County, 0.87 mi NE of Brighton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.930, -83.560

Multiple trees were downed due to thunderstorm winds.

Thunderstorm Wind, Warren

When
June 19, 1:35 AM EST to 1:39 AM EST
Where
Warren County, 0.87 mi NW of Crosswick
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
39.540, -84.090

A storm survey confirmed that a microburst from a thunderstorm produced damage to numerous trees and power poles in the area.

Thunderstorm Wind, Madison

When
June 19, 1:55 AM EST to 1:59 AM EST
Where
Madison County, 0.69 mi N of Lilly Chapel
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.890, -83.280

One tree was downed due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521158, 521157, 521156, 521155, 521150, 521154, 521151.